Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 2, 2011, 3:31 PM CDT for 17 counties in Tennessee; Alcorn County, Prentiss County, Tishomingo County, Mississippi. It took effect at Oct 3, 2011, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2011, 3:31 PM CDT (20:31 UTC)
- In effect from
- Oct 3, 2011, 3:00 AM CDT
- Expired
- Oct 3, 2011, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WWUS74 KMEG 022031 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT SUN OCT 2 2011 ...SOME FROST EXPECTED OVER EASTERN PORTIONS OF MID-SOUTH... .CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE LOW AND MID 30S OVER EASTERN SECTIONS OF THE MID- SOUTH. WITH TEMPERATURES EXPECTED TO BE BETWEEN 33 AND 36 DEGREES FROST IS EXPECTED TO DEVELOP SOMETIME BEFORE SUNRISE. THE MOST LIKELY AREA FOR FROST TO DEVELOP IS EAST OF A LINE FROM MARTIN TENNESSEE TO JACKSON TENNESSEE TO IUKA MISSISSIPPI. MSZ006-TNZ003-004-021-052>055-091-092-031000- /O.NEW.KMEG.FR.Y.0003.111003T0800Z-111003T1300Z/ TISHOMINGO-WEAKLEY-HENRY-CARROLL-MADISON-CHESTER-HENDERSON- DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...IUKA...MARTIN...DRESDEN...PARIS... HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH 331 PM CDT SUN OCT 2 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TEMPERATURE/FROST COVERAGE...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 33 AND 36 DEGREES * TIMING...THE MOST LIKELY TIME FOR FROST TO DEVELOP WILL BE BETWEEN 3 AM AND 8 AM MONDAY MORNING * IMPACTS...SOME SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
771 WWUS74 KMEG 030225 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 925 PM CDT SUN OCT 2 2011 ...FROST EXPECTED OVER MUCH OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI... .CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO DROP BETWEEN 33 TO 36 DEGREES OVER MUCH OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI BY MORNING. AREAS OF FROST WILL DEVELOP AS A RESULT...GENERALLY NORTH AND EAST OF A RIPLEY TENNESSEE TO BOONEVILLE MISSISSIPPI. MSZ005-009-TNZ001-002-019-020-048-050-051-090-031100- /O.EXA.KMEG.FR.Y.0003.111003T0800Z-111003T1300Z/ ALCORN-PRENTISS-LAKE-OBION-DYER-GIBSON-LAUDERDALE-HAYWOOD- CROCKETT-HARDEMAN- INCLUDING THE CITIES OF...CORINTH...BOONEVILLE...UNION CITY... DYERSBURG...HUMBOLDT...MILAN...BOLIVAR 925 PM CDT SUN OCT 2 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY. * TEMPERATURE/FROST COVERAGE...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 33 AND 36 DEGREES. * TIMING...BETWEEN 3 AM AND 8 AM MONDAY MORNING. * IMPACTS...SOME SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSZ006-TNZ003-004-021-052>055-091-092-031100- /O.CON.KMEG.FR.Y.0003.111003T0800Z-111003T1300Z/ TISHOMINGO-WEAKLEY-HENRY-CARROLL-MADISON-CHESTER-HENDERSON- DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...IUKA...MARTIN...DRESDEN...PARIS... HUNTINGDON...JACKSON...LEXINGTON...SAVANNAH 925 PM CDT SUN OCT 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 33 AND 36 DEGREES. * TIMING...BETWEEN 3 AM AND 8 AM MONDAY MORNING. * IMPACTS...SOME SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KRM
457 WWUS74 KMEG 030746 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 246 AM CDT MON OCT 3 2011 ...FROST EXPECTED OVER MUCH OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO BETWEEN 33 AND 36 DEGREES OVER MUCH OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI EARLY THIS MORNING. AREAS OF FROST WILL CONTINUE TO DEVELOP...GENERALLY NORTH AND EAST OF A LINE FROM RIPLEY TENNESSEE TO BOONEVILLE MISSISSIPPI. MSZ005-006-009-TNZ001>004-019>021-048-050>055-090>092-031300- /O.CON.KMEG.FR.Y.0003.111003T0800Z-111003T1300Z/ ALCORN-TISHOMINGO-PRENTISS-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...JACKSON...LEXINGTON...BOLIVAR...SAVANNAH 246 AM CDT MON OCT 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...TEMPERATURES WILL DROP BETWEEN 33 AND 36 DEGREES. * TIMING...BETWEEN 3 AM AND 8 AM MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLH
168 WWUS74 KMEG 031303 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 803 AM CDT MON OCT 3 2011 MSZ005-006-009-TNZ001>004-019>021-048-050>055-090>092-031415- /O.EXP.KMEG.FR.Y.0003.000000T0000Z-111003T1300Z/ ALCORN-TISHOMINGO-PRENTISS-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-LAUDERDALE-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...JACKSON...LEXINGTON...BOLIVAR...SAVANNAH 803 AM CDT MON OCT 3 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED AND FROST HAS DIMINISHED...THUS THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BORGHOFF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:44 PM CDT, 47 minutes earlier.
Area forecast discussion, Oct 2, 2:44 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT SUN OCT 2 2011
.DISCUSSION...
SKIES ARE SUNNY ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S. HIGH PRESSURE
WILL REMAIN IN CONTROL OF THE WEATHER PATTERN FOR MUCH OF THE
FORECAST PERIOD. WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES
WILL DROP QUITE A BIT FROM THIS AFTERNOONS READINGS. SOME
LOCATIONS IN THE EASTERN HALF OF WEST TENNESSEE AND EXTREME
NORTHEAST MISSISSIPPI SHOULD SEE TEMPERATURES BETWEEN 33 AND 36
DEGREES BY MONDAY MORNING. HAVE DECIDED TO ISSUE A FROST ADVISORY
FOR THESE AREAS.
BY MONDAY AFTERNOON...WINDS WILL BECOME A LITTLE MORE SOUTHERLY AS
THE SURFACE HIGH BEGIN TO SLIDE EAST OF THE FORECAST AREA. THIS
WILL HELP BRING WARMER AIR INTO THE REGION WITH AFTERNOON
TEMPERATURES ON MONDAY EXPECTED TO REACH THE MID 70S. MONDAY NIGHT
WILL BE CLEAR AGAIN BUT TEMPERATURES ARE NOT EXPECTED TO BE NEAR
AS CHILLY AS OVERNIGHT TONIGHT SO NO FROST IS EXPECTED.
BY TUESDAY...TEMPERATURES SHOULD WARM BACK TO NEAR NORMAL LEVELS AS
AN UPPER LEVEL RIDGE SHIFTS INTO THE REGION. THIS UPPER LEVEL
RIDGE SHOULD REMAIN OVER THE FORECAST AREA FOR THE REMAINDER OF
THE WEEK AND THROUGH NEXT WEEKEND. THIS WILL KEEP DRY CONDITIONS
FOR THE FORECAST AREA THROUGH NEXT SUNDAY WITH TEMPERATURES AT OR
SLIGHTLY ABOVE NORMAL LEVELS.
ARS
&&
.AVIATION...
18Z TAF CYCLE (02/18Z-03/18Z)
CLEAR SKIES AND UNRESTRICTED VISIBILITIES WILL PERSIST THROUGH THE
PERIOD. N TO NE WINDS 8-12 KTS THIS AFTERNOON. WINDS MAINLY 5 KTS OR
LESS 03/00Z-03/18Z.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 77 50 80 / 0 0 0 0
MKL 36 75 40 79 / 0 0 0 0
JBR 42 76 46 80 / 0 0 0 0
TUP 41 74 45 79 / 0 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR TISHOMINGO.
TN...FROST ADVISORY FROM 3 AM TO 8 AM CDT MONDAY FOR CARROLL-CHESTER-
DECATUR-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Oct 2, 3:31 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT SUN OCT 2 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 331 PM CDT SUN OCT 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ELEVATED FIRE DANGER WILL OCCUR THE REMAINDER OF THIS AFTERNOON WITH LOW HUMIDITY AND LOW FUEL MOISTURE. A FIRE WEATHER NOTIFICATION MESSAGE HAS BEEN SENT. A FROST ADVISORY IS IN EFFECT OVERNIGHT FOR AREAS EAST OF A LINE FROM MARTIN TENNESSEE TO JACKSON TENNESSEE TO IUKA MISSISSIPPI. LOW TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 DEGREES IN THESE AREAS WHICH SHOULD PRODUCE SOME FROST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ELEVATED FIRE DANGER WILL OCCUR THROUGH AT LEAST TUESDAY WITH LOW AFTERNOON RELATIVE HUMIDITY AND LOW FUEL MOISTURE. A FIRE WEATHER NOTIFICATION MESSAGE HAS BEEN SENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Tennessee, 2011Frost Advisories in Mississippi, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.